MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a falsely elevated total hcg (thcg) result was obtained on a patient sample on an atellica im 1600 analyzer.The erroneous result was reported to the physician(s), who questioned the result.The sample was run at another laboratory (method unknown) and the result was lower.The sample was then repeated on the initial atellica im 1600 analyzer.The repeat result was lower than the erroneous result.A corrected report was issued.The tube is sealed and refrigerated at 4 degrees celsius on (b)(6) 2023.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse performed the following: - performed total service.- replaced the cap of primary reservoir and the rubber seal of secondary waste reservoir.- adjusted secondary vacuum to optimum value.- verified aspirate probe washing.- cleaned wash ports of reagent probes.- performed full autocheck, passed.- ran background test, passed.- ran quality control (qc) passed.The instructions for use (ifu) in the interpretation of results section states: " results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
A falsely elevated total hcg (thcg) result was obtained on a patient sample on an atellica im 1600 analyzer.The erroneous result was reported to the physician(s), who questioned the result.The sample was run at another laboratory using an alternate method and the result was lower.The sample was then repeated on the initial and alternate atellica im 1600 analyzer.The repeat results were lower than the erroneous result.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated total hcg (thcg) result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00254 on october 03, 2023.An outside united states (ous) customer contacted a siemens customer care center to report a falsely elevated total hcg (thcg) result was obtained on a patient sample on an atellica im 1600 analyzer.The erroneous result was reported to the physician(s), who questioned the result.The sample was run at another laboratory (method unknown) and the result was lower.The sample was then repeated on the initial atellica im 1600 analyzer.The repeat result was lower than the erroneous result.A corrected report was issued.October 04, 2023 additional information: siemens investigated.The customer reported a falsely elevated discordant result on the atellica im total hcg (thcg) assay with reagent lot 350.The lower repeat results were believed to be correct.Thcg reagent lot 350 calibration was valid and quality control (qc) was within range on the day of this event.Thcg precision checked and found to be acceptable.Siemens reviewed the reagent trace files and sample trace files.The trace files did not show evidence of a hardware issue that impacted the delivery of thcg reagents.The sample trace files did show evidence of a hardware issue that impacted the sample delivery.The siemens instrument team provided hardware recommendations based on this review.This included replacing the sample probe vertical plunger assembly and associated sample probe tubing.The engineer has now replaced these parts as well as cleaned the sample probe aspiration and dispense ports.The sample probe traces using service diagnostic tests have been reviewed and are good.The customer has not reported any additional concerns with the thcg assay.These service actions are considered normal troubleshooting for issues of this nature.No further evaluation of the device is required.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney st.
east walpole, MA 02032
7372808688
MDR Report Key17865351
Report Number1219913-2023-00254
Device Sequence Number5705146
Product Code DHA
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown